MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00546470
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Sepsis (2067)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a spybite max biopsy forceps was used in the biliary tract during a percutaneous transhepatic cholangiography (ptc) procedure performed on (b)(6) 2021.On (b)(6) 2021, one biliary drainage was implanted into the patient.On (b)(6) 2021, a guidewire assisted spyglass discover digital catheter was advanced to the biliary stricture and the target lesions or stones were visualized with a spyglass digital system.A spybite max biopsy forceps was also used during the study.On (b)(6) 2022, hemobilia was noted.The patient was treated with an antibiotic and saline solution.The treatment was resolved and stopped on (b)(6) 2022.On (b)(6) 2022, the patient developed fever and dyspnea, due to the appearance of a hepatic collection.Patient hospitalized on (b)(6) 2022 where drainage of the collection was performed, with antibiotics and two blood transfusions given.Reportedly, the patient undergone hepatic embolization on (b)(6) 2021, the day after ptcs procedure was performed.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybite max biopsy forceps was used in the biliary tract during a percutaneous transhepatic cholangiography (ptc) procedure performed on (b)(6), 2021.On (b)(6), 2021, one biliary drainage was implanted into the patient.On (b)(6), 2021, a guidewire assisted spyglass discover digital catheter was advanced to the biliary stricture and the target lesions or stones were visualized with a spyglass digital system.A spybite max biopsy forceps was also used during the study.On (b)(6), 2022, hemobilia was noted.The patient was treated with an antibiotic and saline solution.The treatment was resolved and stopped on (b)(6), 2022.On (b)(6), 2022, the patient developed fever and dyspnea, due to the appearance of a hepatic collection.Patient hospitalized on (b)(6), 2022 where drainage of the collection was performed, with antibiotics and two blood transfusions given.Reportedly, the patient undergone hepatic embolization on (b)(6), 2021, the day after ptcs procedure was performed.***additional information received as of april 07, 2022*** the adverse event of fever and dyspnea are confirmed to be symptoms of sepsis and cholangitis.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem).Patient codes fever and dyspnea have been updated to sepsis and cholangitis (inflammation).Block h6: patient code e0506 captures the reportable event of hemobilia was noted and was treated with antibiotics and saline solution.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem).Patient codes fever and dyspnea have been updated to sepsis and cholangitis (inflammation).Block h6: patient code e0506 captures the reportable event of hemobilia was noted and was treated with antibiotics and saline solution.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.Block h11: h6 impact code unexpected medical intervention changed to blood transfusion, and hospitalization or prolonged hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybite max biopsy forceps was used in the biliary tract during a percutaneous transhepatic cholangiography (ptc) procedure performed on (b)(6) 2021.On (b)(6) 2021, one biliary drainage was implanted into the patient.On (b)(6) 2021, a guidewire assisted spyglass discover digital catheter was advanced to the biliary stricture and the target lesions or stones were visualized with a spyglass digital system.A spybite max biopsy forceps was also used during the study.On (b)(6) 2022, hemobilia was noted.The patient was treated with an antibiotic and saline solution.The treatment was resolved and stopped on (b)(6) 2022.On (b)(6) 2022, the patient developed fever and dyspnea, due to the appearance of a hepatic collection.Patient hospitalized on (b)(6) 2022 where drainage of the collection was performed, with antibiotics and two blood transfusions given.Reportedly, the patient undergone hepatic embolization on (b)(6) 2021, the day after ptcs procedure was performed.***additional information received as of april 07, 2022*** the adverse event of fever and dyspnea are confirmed to be symptoms of sepsis and cholangitis.***additional information received as of may 4, 2022*** the patient was given antibiotics for fever/sepsis.A blood transfusion was given to treat sepsis/infection.The saline was for flushing the drains.Bleeding was worrisome, but didn't require transfusion for that specifically.The bleeding was observed beyond what's expected for ercp and ptc (described as moderate).There was nothing done to directly treat the hemobilia, just hospitalization.

Brand Name
SPYBITE MAX
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
boston scientific corporation
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13496817
Report Number3005099803-2022-00424
Device Sequence Number14516135
Product Code FCL
UDI-Device Identifier08714729996699
UDI-Public08714729996699
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberM00546470
Device Catalogue Number4647
Device Lot Number0027690964
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer04/07/2022
05/03/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date05/04/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale